Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 63, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 20, 2002, 3:31 PM CST for Lincoln County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2002, 3:31 PM CST (21:31 UTC)
- Expired
- Mar 20, 2002, 4:15 PM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lincoln County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 202131 SVRJAN MSC085-202215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 332 PM CST WED MAR 20 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 415 PM CST * AT 332 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF BROOKHAVEN...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BOGUE CHITTO AT 335 PM CST BE NEAR BROOKHAVEN AT 345 PM CST DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3169 9064 3140 9061 3146 9027 3168 9027
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 3:20 PM CST, 11 minutes earlier.
Area forecast discussion, Mar 20, 3:20 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CST WED MAR 20 2002 FORECAST HIGHLIGHTS...FRONT PUSHING STEADILY EWD ALONG THE NATCHEZ TRACE PARKWAY WITH TSRA KICKING OFF THE SPRING SEASON FOR MOST LOCATIONS. EXPECT GENERALLY 1-2 RAINS BY 12Z THURSDAY. STRONG POLAR FRONT ARRIVES THURSDAY AFTERNOON WITH A POTENTIAL FREEZE LIKELY N OF I-20 EARLY FRIDAY AND MUCH OF CWFA EARLY SATURDAY. THE WEEKEND THEN MODIFIES NICELY WITH NEXT RAIN THREAT FROM MONDAY NIGHT INTO WEDNESDAY WHEN MORE TSRA BECOME LIKELY. LOCALLY HEAVY RAINS THIS EVENING WILL BE IN THE EAST AND SOUTH PORTIONS OF THE AREA AS WEAKENING RAIN SHIELD DISSIPATES IN THE NORTHWEST. DO NOT LOOK FOR ANY BIG PROBLEMS FOR FLOODING AND DO NOT EXPECT TO KEEP A MENTION OF SEVERE FOR THE EVENING AS MOST OF THE WARMER UNSTABLE AIR WILL BE USED UP BY ONGOING CONVECTION. AIRMASS ALREADY STABILIZING IN THE BOUNDARY LAYER DUE TO CONVECTIVE COMPLEX THAT MOVED INTO SERN MS FROM LA. SURFACE WAVE NEAR KMCB ON THE FRONTAL BOUNDARY NOT VERY IMPRESSIVE AS PRESSURES HAVE ONLY FALLEN ABOUT 2MB IN 6 HOURS. COOLER AIR DOMINATES FOR THURSDAY AHEAD OF INCOMING MOUND OF MODIFIED ARCTIC AIR HEADING FOR THE DEEP SOUTH. THE LEADING EDGE OF THIS COLD AIR ENTERING NRN NEBRASKA SHOULD REACH NWRN MS ABOUT MIDDAY THURSDAY AND SWEEP TO THE COAST BY MIDNIGHT. MEDIUM RANGE MODELS CONTINUE TO MOVE CENTER(NEAR 1030MB) OF THE COLD AIR THROUGH NRN MS FRIDAY INTO FRIDAY NIGHT SO THAT WHILE RECORD LOWS NOT AS LIKELY...A BRIEF FREEZE IS LIKELY ACROSS HIGHWAY 82 CORRIDOR FRIDAY MORNING AND MOST LOCATIONS SATURDAY MORNING. NEXT LONGWAVE TROUGH MOVES THROUGH WRN UNITED STATES SUNDAY AND HEADS TOWARD THE PLAINS ON MONDAY WHEN GULF MOISTURE BEGINS TO RETURN. BEST UPPER DIVERGENCE AND LOW LEVEL INFLOW PROBABLY TEAMING UP ON TUESDAY BUT TIMING PROBLEMS DICTATE KEEPING PRECIPITATION CHANCES INTO WEDNESDAY. PRELIM NUMBERS... JAN 051/065 035/055 030 +100- MEI 052/068 036/056 028 +100- .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Mar 20, 10:16 AM CST, 5 hours 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1016 AM CST WED MAR 20 2002 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MOST OF MISSISSIPPI THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE THROUGH THE AREA. AFTERNOON HEATING...RICH LOW LEVEL MOISTURE AND CONVERGENCE FROM THE FRONT WILL CONTRIBUTE TO THUNDERSTORM DEVELOPMENT. AN AREA SOUTH OF A LINE FROM JONESVILLE LOUISIANA TO JACKSON TO MERIDIAN MISSISSIPPI WILL HAVE THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. WITHIN THIS AREA THERE WILL BE ANOTHER AREA THAT WILL HAVE A HIGHER POTENTIAL FOR SEVERE STORMS. THIS AREA WILL BE MAINLY ALONG AND SOUTH OF HIGHWAY 84. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WIND BETWEEN 60 AND 70 MPH. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED THIS AFTERNOON ACROSS THE SOUTHERN AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 1:44 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 46 min |
| Mar 20, 2:33 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 27 min |
| Mar 20, 3:00 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 45 min |
| Mar 20, 3:08 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.